Main Forums > Living With HIV

Looking for fat friendly meds:-)

(1/1)

ryeguy:
Hi everyone!!

Grüsse from Berlin! Home of the 2006 World Soccer Championship.

So now that I'm finished with the Ad for Germany, Berlin, FIFA, and Soccer I'll get to the point.

Due to the fact that I have a pretty bad case of Lipo from the bellybutton down I have decided to have my doc change my HAART.

I have been on Trizivir since 2001 and have over the years seen my legs and butt vanish. It has come to my attention over the past month that the culprit is most likely the AZT in Trizi.

It  has been recommended to  to drop the Trizivir (at least the component AZT) and to try other meds such as: Lexiva, Norvir, Epzicom, Abacavir, Epzicom, Tenofovir and Truvada. I have already done some homework as to other side-effects from these meds but, would like to hear if any of you can give me some first hand info about any bad or good experiences with the above listed meds.

A heart felt hug to all of you who hang in there everyday and keep on enjoying life. Don't just live it, enjoy it!

Rion Turner

doyourowndamndishes:
Hello Rion,

I was on Trizivir & Kaletra and now am taking Atazanavir & Kivexa (Epizcom) and have been on this combo for 9 months.  So far I have never had lipo on any combination and I have stuck with PI therapy.  What other medication are you taking with the Trizivir?  If you are fine taking Trizivir except for the azt, I'd go with Kivexa (abacavir + epivir): your body is already use to these drugs as they are already in trizivir so you should not have any other side effects from it.  Now, depending on your drug history, you may need to boost the combo with ritonavir.  Again, it depends on the history and what other medications you are taking.

Cheers,

Alan

ryeguy:
Thankyou for your recommendation:-)

I only take trzivir with nothing else and I have never taken anything else.

I think your suggestion sounds good.

getbusyliving:
I have been on Truvada, reyataz and Norvir fro approximately 18 months and have not had any negative side effects.  It seems to me that those reporting lipo in any form are usually more experienced than I with meds.  Although I have not done any formal research, 5 to 6 years into treatment seems to be a time frame I hear repeatedly.  Good luck with your change.  Newt seems to be very knwledgeable in this area.

GETBUSYLIVING.

   

doyourowndamndishes:
Hi Rion,

If you are only taking Trizivir right now and are planning on dropping the azt, you most likely will need to add another drug.  Trizivir is the only triple NRTI drug used and guidelines always suggest at least 3 drugs should be used to make up any combo.  Most doctors will start you off with Kaletra which is a strong drug that is known to not cause lipo.  It is notorious for screwing up lipid profiles though.  Most people who go on Kaletra eventually find themselves switching to Atazanavir instead of adding a heart medication to the list of drugs.  With me, considering that many of the statin drugs have similar side effects as AZT and the reason why I made the switch from Trizivr to Kivexa was to drop AZT, I had not intention of wanting to go on any heart medications to control the cholesterol and tryglicerides and nor did my doctor. 

Cheers,

Alan

Navigation

[0] Message Index

Go to full version